Volume 20, issue 5 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Amenable signatures, algebraic solutions and filtrations of the knot concordance group

Taehee Kim

Algebraic & Geometric Topology 20 (2020) 2413–2450
Abstract

It is known that each of the successive quotient groups of the grope and solvable filtrations of the knot concordance group has an infinite-rank subgroup. The generating knots of these subgroups are constructed using iterated doubling operators. In this paper, for each of the successive quotients of the filtrations we give a new infinite-rank subgroup which trivially intersects the previously known infinite-rank subgroups. Instead of iterated doubling operators, the generating knots of these new subgroups are constructed using the notion of algebraic n–solutions, which was introduced by Cochran and Teichner. Moreover, for any slice knot K whose Alexander polynomial has degree greater than 2, we construct the generating knots so that they have the same derived quotients and higher-order Alexander invariants up to a certain order as the knot K.

In the proof, we use an L2–theoretic obstruction for a knot to being n.5–solvable given by Cha, which is based on L2–theoretic techniques developed by Cha and Orr. We also generalize and use the notion of algebraic n–solutions to the notion of R–algebraic n–solutions, where R is either the rationals or the field of p elements for a prime p.

Dedicated to the memory of Tim D Cochran

Keywords
knot, concordance, grope, $n$–solution, algebraic $n$–solution, amenable signature
Mathematical Subject Classification 2010
Primary: 57M25
Secondary: 57N70
References
Publication
Received: 15 June 2018
Revised: 11 September 2019
Accepted: 12 January 2020
Published: 4 November 2020
Authors
Taehee Kim
Department of Mathematics
Konkuk University
Seoul
South Korea